A little advice? Depression maybe?

I think Ive had problems from childhood and managed with drugs, alcohol and extremely bad performance in school. Recently, its like my body is giving up. I work in healthcare, training too be a nurse which is hard when I cant stop thinking about ending it and theres so many things going wrong I dont think I'll ever qualify. I've left my boyfriend of 5 years because I'm poor company. I have no one else I trust to talk to and hate going to the GP. I feel like i have palpatations constantly which make me feel sick and dizzy as well as headaches. I can't sleep, maybe an hour or two at best which isn't helping with just getting through the days. If any one has any ideas I would appreciate it as I think I'm giving up.

Thankyou, if any sees this

Last edited by

2 Replies

  • The training is hard with practicals and assignments, and as it means so much to you anxiety is understandable .

    Not getting enough sleep is going to make the anxiety spiral big time.

    The g.p. will ask if you have tried regular stratergies like relaxation techniques, over the counter sleep meds etc. May need to try these for a while first. If he comes out with the old cliches of ''see how it goes'' don't give it more than 2 or 3 months

    If the g.p. is difficult to face the college/occi health will have counsellors who will be all too familiar with the challenges of nursing. They may help in arranging shifts on practical placements that avoid night shifts so that the sleep issue is not made worse.

    Do check advice from your college mentor,it may be possible to take 6 months out to get life sorted. (plenty of agency healthcare work there to keep you going financially meanwhile)

    If you know you CAN do the job when you are well, do keep fighting

    guess you've already thought of thyroid issues, so do ask the g.p. to check that out

    Not sure if when you wrote ''giving up'' meant the course or life in general?

    Do what you need to do to get your life back, and be sure of what you want from the g.p..

    good luck keep fighting, we do need nurses who understand patients problems and have not just learnt about lifes' pain from books.

  • ummm.... you sound like you're having a really tough time, and that it might be something that started a long time ago and that you've managed to ignore till now. You might be right to think that your body is telling you it's had enough and needs you to pay yourself some attention. So try and do something small thats just for you and brings you some pleasure each day. I'm concerned that you say you've left your boyfriend because you are not good company... is that your own judgement or his? it's not good to withdraw from your friends and relationships and this might signify something a bit more worrying. Are you managing to get some exercise? I as because as you will know this often help regulate sleep. If you are stuck for someone to talk to I really do suggest you call or email the samaritians as often as you need, their confidential and non-judgemental, they can't give you advice but they are there to listen to you when you're struggling. You say that you feel your getting palpitations... could you test that out to be sure if it's a real phenomena or not?

    It is possible to 'intercalate' (take some time out of a university course) for personal reasons, I have done with my post graduate course... check out what the financial implications are regarding uni fees etc. mine have been frozen at last years prices and check what you'd need to do when rejoin the course.

    If you don't want to see a GP you could phone your local mind or mental health re-think and see if they have got any advice or support to offer you... sometimes there are services that you can self refer for. If you don't like going to the GP ask yourself if it's a problem with doctors generally or just the one you visit... because if it's just the personal manner of the one you visit, why not try another one, you're entitled to a second opinion! and if you find one you trust you can always change GP.

    Hope that helps and things ease up for you.

    :) K







You may also like...